Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 62, NWS Key West, FL

June 23, 2021

NWS Key West, FL issued this special marine warning at Jun 23, 2021, 6:25 PM EDT. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2021, 6:25 PM EDT (22:25 UTC)
Expired
Jun 23, 2021, 7:00 PM EDT
In force
35 min
Issued by
NWS Key West, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 23, 2:42 PM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 23, 2:42 PM EDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Key West FL
242 PM EDT Wed Jun 23 2021

.DISCUSSION...
Currently, there is a lull in convection across the entire Florida
Keys island chain as well as the nearshore and offshore waters.
However, relying solely on KBYX radar imagery for the short-term
forecast would be deceiving. There are likely bountiful residual
boundaries across the CWA. This is evident in the chaotic surface
wind observations, with most observations north of the island
chain reporting northeasterly flow, while those south of the
island chain are primarily southeast. Meanwhile the Florida
Mainland is lighting up like a Christmas tree, as a nearly-
stationary upper level trough remains draped across the region,
providing ample forcing for ascent.

The overall short-term forecast reasoning remains the same and is
largely supported by all available global and convective-allowing
numerical weather models. The convection over South Florida will
likely push an outflow boundary southward this evening. This will
interact with the aforementioned existing boundaries to provide a
good chance for showers and thunderstorms. Stratiform showers may
linger through much of the overnight hours. Thereafter, there may
be a lull in convection tomorrow morning, before yet another round
of active weather expected tomorrow afternoon and Thursday night.

Thereafter, the trough will lift out as a well-defined ridge
builds across South Florida and the Florida Keys. Forecast
guidance is suggesting a drying of the low- to mid-levels by
Friday evening. With little large-scale forcing for ascent for the
weekend and into early next week, have elected to go with near-to
or just above normal PoPs this forecast cycle and will punt finer
details to later cycles. It is worth mentioning that there will
likely be peaks and lulls in convection in this extended period
due to weak pulses of moisture and low-level vorticity.

&&

.MARINE...
There are no watches, warnings, or advisories currently in effect
for the coastal waters of the Florida Keys. From synopsis, periods
of unsettled weather are expected tonight through at least
Thursday night due to the presence of an upper-level trough over
South Florida as well as an upper-tropospheric low in the vicinity
of Cuba. Thereafter, high pressure will bridge across the Florida
Keys marine zones, resulting in freshening east to southeast
breezes Thursday night through the weekend, with wind speeds
likely highest in the overnight and early morning hours.

&&

.AVIATION...
There is some uncertainty in the short-term forecast due to the
possibility of cloud-line development, however, have elected to keep
VCSH out for the rest of the afternoon. Convection moving off the
mainland may impact the terminals this evening so have inserted a
VCTS to account for this activity at 22Z for MTH and 23Z for EYW.
After the main activity moves out of the area near midnight, VCSH
was inserted through the end of the TAF period due to the higher
than normal rain chances expected tomorrow. Light surface winds will
back to the northeast overnight tonight, then become easterly by
tomorrow morning.

&&

.CLIMATE...
On this day in 1912, the daily record low temperature of 71F was
recorded in Key West. Temperature records date back to 1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...BT
Aviation/Nowcasts....NB
Data Acquisition.....DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 23, 5:13 AM EDT, 13 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
513 AM EDT Wed Jun 23 2021

FLZ076>078-GMZ031>035-042>044-052>055-072>075-241000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
513 AM EDT Wed Jun 23 2021

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are expected. The primary thunderstorm
hazard will be lightning strikes. A secondary thunderstorm hazard
will be locally strong wind gusts of 30 to 40 mph.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered thunderstorms are expected. The primary thunderstorm
hazard will be lightning strikes. A secondary thunderstorm hazard
will be locally strong wind gusts of 30 to 40 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Kasper

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:09 AM EDTSpecial Marine WarningKEY66 min
Jun 23, 9:23 AM EDTSpecial Marine WarningKEY52 min
Jun 23, 9:54 AM EDTSpecial Marine WarningKEY33 min
Jun 23, 7:03 PM EDTSpecial Marine WarningKEY27 min
Jun 23, 7:27 PM EDTSpecial Marine WarningKEY33 min
Jun 23, 7:56 PM EDTSpecial Marine WarningKEY13 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.